Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

On the parametrization of self-similar and other fractal sets


Authors: Miguel Angel Martín and Pertti Mattila
Journal: Proc. Amer. Math. Soc. 128 (2000), 2641-2648
MSC (2000): Primary 28A75, 28A80
DOI: https://doi.org/10.1090/S0002-9939-00-05354-5
Published electronically: March 1, 2000
MathSciNet review: 1664402
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract:

We prove for many self-similar, and some more general, sets $E \subset \mathbb{R}^{n}$ that if $s$ is the Hausdorff dimension of $E$ and $f: \mathbb{R}^{m} \to \mathbb{R}^{n}$ is Hölder continuous with exponent $m/s$, then the $s$-dimensional Hausdorff measure of $E \cap f(\mathbb{R}^{m})$ is $0$.


References [Enhancements On Off] (What's this?)

  • [F] K.J. Falconer. Geometry of Fractal Sets. (Cambridge University Press, 1985). MR 88d:28001
  • [FM] K.J. Falconer and D.T. Marsh. On the Lipschitz equivalence of Cantor sets. Mathematica 39 (1992), 223-233. MR 93m:28011
  • [H] J.E. Hutchinson. Fractals and self-similarity. Indiana Univ. Math. J. 30 (1981), 713-747. MR 82h:49026
  • [MM1] M.A. Martín and P. Mattila. $k$-dimensional regularity classifications for $s$-fractals. Trans. Amer. Math. Soc. 305 (1988), 293-315.MR 88j:28007
  • [MM2] M.A. Martín and P. Mattila. Hausdorff measures, Hölder continuous maps and self-similar fractals. Math. Proc. Cambridge Philos. Soc. 114 (1993), 37-42. MR 94c:28007
  • [M] P. Mattila. Geometry of Sets and Measures in Euclidean Spaces. (Cambridge University Press, 1995).MR 96h:28006
  • [R] M. Remes. Hölder parametrizations of self-similar sets. Ann. Acad. Sci. Fenn. Ser. A I Math. Dissertationes. 112 (1998).MR 99b:28010
  • [S] E.M. Stein. Singular Integrals and Differentiability Properties of Functions. (Princeton University Press, 1970). MR 44:7280

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 28A75, 28A80

Retrieve articles in all journals with MSC (2000): 28A75, 28A80


Additional Information

Miguel Angel Martín
Affiliation: Departamento de Matemática Aplicada, E.T.S.I. Agrónomos, Universidad Politécnica de Madrid, 28040 Madrid, Spain
Email: mamartin@mat.etsia.upm.es

Pertti Mattila
Affiliation: Department of Mathematics, University of Jyväskylä, P. O. Box 35, FIN-40351 Jyväskylä, Finland
Email: pmattila@math.jyu.fi

DOI: https://doi.org/10.1090/S0002-9939-00-05354-5
Received by editor(s): June 4, 1998
Received by editor(s) in revised form: October 20, 1998
Published electronically: March 1, 2000
Additional Notes: This work was partially done while P. Mattila was visiting the Centre de Recerca Matemàtica in Barcelona supported by the Ministerio de Educacion y Cultura.
Communicated by: Albert Baernstein II
Article copyright: © Copyright 2000 American Mathematical Society

American Mathematical Society